MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV 6F16CM SW RADIAL; INTRODUCER, CATHETER

CARDINAL HEALTH MEXICO 244 S DE RL DE CV 6F16CM SW RADIAL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Vascular Dissection (3160)
Date of Event 12/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Approximately 9 days after an elective angiographic procedure involving a 6f 16cm rain sheath, a patient´s fingers were fading into necrosis.The patient was treated by a vascular surgeon who found that a trauma/wound in the vascular wall, a dissection, had caused the near necrosis.Treatment was a bypass surgery from the brachial artery to the radial artery.The patient was still suffering with the fingertip necrosis.2 finger amputation is an option.The rain sheath was used according to the instructions for use.The user was trained.The product appeared normal when taken from its packaging.There was no difficulty prepping the components.An ultrasound was not used for obtaining access as it is not commonly used.There was no difficulty obtaining access.There were no medications were given intra-arterially.The patient¿s admitting diagnosis was stroke with some chamber insufficiency.There was no difficulty removing the rain sheath after the procedure.The angiographic catheter and guidewire were non-cordis.There was no difficulty removing any of the other devices.The rain sheath was removed right after the angiography.The patient was discharged and returned with near necrosis nine days later.Procedural films were requested but were not available.The patient's outcome was "good eventually." the device was discarded.
 
Additional Manufacturer Narrative
Telephone number: (b)(6).The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Approximately 9 days after an elective angiographic procedure involving a 6f 16cm rain sheath, a patient´s fingers were fading into necrosis.The patient was treated by a vascular surgeon who found that a trauma/wound in the vascular wall, a dissection, had caused the near necrosis.Treatment was a bypass surgery from the brachial artery to the radial artery.The patient was still suffering with the fingertip necrosis.2 finger amputation is an option.The rain sheath was used according to the instructions for use.The user was trained.The product appeared normal when taken from its packaging.There was no difficulty prepping the components.An ultrasound was not used for obtaining access as it is not commonly used.There was no difficulty obtaining access.There were no medications given intra-arterially.The patient¿s admitting diagnosis was stroke with some chamber insufficiency.There was no difficulty removing the rain sheath after the procedure.The angiographic catheter and guidewire were non-cordis.There was no difficulty removing any of the other devices.The rain sheath was removed right after the angiography.The patient was discharged and returned with near necrosis nine days later.The patient's outcome was "good eventually." the product was not returned for analysis as it was discarded.A product history record (phr) review of lot 18000269 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the limited information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device or procedural images for analysis, the reported customer event ¿vascular access site dissection and necrosis¿ could not be confirmed, and the exact root cause could not be determined.Dissection is a well-known and extensively documented potential complication of a percutaneous intervention.The physical manipulation inherent in this type of procedure can disrupt the vessel plaque and intima.Vessel characteristics such as calcified lesions or tortuous vessels and/or procedural factors can contribute to a dissection occurring.According to the instructions for use (ifu), although not intended as a mitigation of risk, possible complications include, but are not limited to air embolism, infection, intimal tear, hematoma, perforation of the vessel wall, thrombus formation.Thread the csi/vessel dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel hold the sheath in place when inserting, positioning, or removing the catheter.The suture collar may be used as a temporary suture site.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Additional information was received that there had been a slight, collateral abnormality in patient´s wrist before the actual operation/entrance/usage of rain.The patient subsequently had amputation of two fingers.Additional information about the patient´s state/wrist anatomy and anything more was not available.Addendum for additional information received: approximately 9 days after an elective angiographic procedure involving a 6f 16cm rain sheath, a patient´s fingers were fading into necrosis.The patient was treated by a vascular surgeon who found that a trauma/wound in the vascular wall, a dissection, had caused the near necrosis.Treatment was a bypass surgery from the brachial artery to the radial artery.The patient was still suffering with the fingertip necrosis.2 finger amputation was subsequently performed.The rain sheath was used according to the instructions for use.The user was trained.The product appeared normal when taken from its packaging.There was no difficulty prepping the components.An ultrasound was not used for obtaining access as it is not commonly used.There was no difficulty obtaining access.There were no medications were given intra-arterially.The patient¿s admitting diagnosis was stroke with some chamber insufficiency.There was no difficulty removing the rain sheath after the procedure.The angiographic catheter and guidewire were non-cordis.There was no difficulty removing any of the other devices.The rain sheath was removed right after the angiography.The patient was discharged and returned with near necrosis nine days later.Procedural films were requested but were not available.The patient's outcome was "good eventually." additional information was received that there had been a slight, collateral abnormality in patient´s wrist before the actual operation/entrance/usage of rain.Additional information about the patient´s state/wrist anatomy and anything more was not available.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 18000269 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the limited information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device or procedural images for analysis, the reported customer event ¿vascular access site dissection and necrosis¿ could not be confirmed, and the exact root cause could not be determined.Dissection is a well-known and extensively documented potential complication of a percutaneous intervention.The physical manipulation inherent in this type of procedure can disrupt the vessel plaque and intima.Vessel characteristics such as collateral abnormalities, calcified lesions or tortuous vessels and/or procedural factors can contribute to a dissection occurring.According to the instructions for use (ifu), although not intended as a mitigation of risk, possible complications include, but are not limited to air embolism, infection, intimal tear, hematoma, perforation of the vessel wall, thrombus formation.Thread the csi/vessel dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel hold the sheath in place when inserting, positioning, or removing the catheter.The suture collar may be used as a temporary suture site.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F16CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key13052162
Report Number9616099-2021-05213
Device Sequence Number16546541
Product Code DYB
UDI-Device Identifier10705032079006
UDI-Public(01)10705032079006(17)240131(10)18000269
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number506616S
Device Lot Number18000269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/05/2022
01/25/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/05/2022
02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHIC CATH (BOSTON IMPULSE).GUIDEWIRE (MERI.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale